advertisement
Question
Posted by: nick | 2006/11/06

how long

hi doc. this is actually a question for the skin specialist, but he doesnt seem to be available. hope you can help me.

i have widespread fungus on my body (front chest and back). have been put on ketazol treat twice by doc (both times for 10days). but it didnt help. so i went to dermatologist. he confirmed it was fungus and gave me fluzol. however, only six tablets (200mg each), two which i had to take immediately (that was end september) then two after another month (oct) and the next dose of two tablets is due 26 nov.

know i want to know when will i start to see results? theres still no results! is this once a month treat sufficient for this stuborn fungus of mine? i'm feeling the doc just want me to go back again cause i''m finding it hard to believe that this short treatment will work after two times of ketazol for 10 days straight?

then one last question, is it ok for me to consume alcohol and also headache tablets (panado)?

thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive


Dear Nick,

You are right, I am not a dermatologist, so am not the right person to be asking.

I can tell you, though, that fungal dermatoses – especially when as widespread as yours seems – can be very difficult to treat. The first course you had, the Ketazol, is an accepted fungal treatment. The second treatment, the Fluzol, is similar to Ketazol, but much more potent, and is long-acting. The active substance remains in body tissues for some time, so that meds need not be taken daily.

Why you have had no response to the treatment will need to be investigated. Either the diagnosis is wrong, ( ie it is not a fungus at all) or you have a different kind of fungus which is not sensitive to this category of treatment, or you have another underlying medical problem (metabolic/immunological) which makes your treatment requirements different.

Alcohol is not to be used when on any form of medication. The reason is simple : alcohol is also a toxin ( like the drugs you take) which must be detoxified and excreted by the body, to prevent (alcohol) poisoning taking place. When you take medication, the same rules apply. However, apart from a few exceptions, there is one major set of enzymes in the liver which is responsible for this detoxification. Alcohol takes preference with these enzymes, so that if you have alcohol and medication together, only one at a time can be handled by the liver, and that the alcohol always wins the toss. By the time the alcohol is dealt with and the liver enzymes are free to deal with the drugs, you will have been exposed for a long period to unmetabolised drugs. This results in an overdose situation, and you can thus have toxic overdose side-effects of the medication, some of which can me fatal. BOTTOM LINE ; DON’T MIX ALCOHOL AND MEDICATION.

Nick, you need to go back to a dermatologist – perhaps another one, to get a second opinion. Perhaps he should take a biopsy or scraping to confirm the diagnosis microscropically, and do some blood tests.

Good luck.

Heartdoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anonymous | 2006/11/09

Try taking a teaspoon of apple cider vinegar (available in supermarkets) in a full glass of water twice a day, preferably after meals. This should kill the fungus "from the inside".

Reply to anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement